MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-45703-XPN1A
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported" my infection control/vascular team director, just brought me a catheter and told me that when the physician went to flush one of the lumens the flush went back up into one of the other lumens instead of down the catheter." the catheter was removed and replaced.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4) the customer returned one 3-lumen catheter, needle holder, and 3 sodium chloride injections for evaluation.Visual inspection of the catheter revealed no obvious defects or anomalies.The needle holder was clamped to the distal end of the catheter body.Apart from that, the device appeared typical.The catheter body total length from juncture hub to the end of the distal tip measured at 215mm, which is within the specifications of 207mm - 227mm per product drawing.The outer diameter of the proximal extension line was 0.0855", which is within the specification limits of 0.084" -0.088" per proximal extension line extrusion drawing.The outer diameter of the distal extension line was 0.0852", which is within the specification limits of 0.084" -0.088" per distal extension line extrusion drawing.Functional inspection was performed per the product ifu which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter lumens were flushed with water using a lab inventory syringe.When flushing from the proximal lumen, some water was found exiting from the distal extension line.Similarly, when flushing from the distal extension line, water was found exiting from the proximal extension line.The flushing was repeated multiple times with the same results.No leaks, crossover, or blockages were observed with the medial extension line, which functioned as intended.The returned catheter was then tested per bs en iso 10555-1 section 8.7 (amrq-000071 rev15) which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The catheter was connected to a lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected to the leak tester, and when individually pressurized, crossover was detected from the distal and proximal extension lines.Based on the results of functional testing, the reported issue was repli cated and confirmed.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml (a fluid filled 1 ml syringe can exceed 300 psi) to reduce risk of intraluminal leakage or catheter rupture." the customer report of catheter backflow was confirmed through complaint investigation of the returned sample.During functional testing, inter lumen crossover was observed between the proximal and distal lumens.The catheter met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and functional testing results, the probable root cause for this event is manufacturing related.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22095156
Report Number9680794-2025-00433
Device Sequence Number15182689
Product Code FOZ
UDI-Device Identifier10801902162042
UDI-Public(01)10801902162042(11)250130(17)260228(10)33F24L0014(21)
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberCDC-45703-XPN1A
Device Lot Number33F24L0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown